It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Re: No-flush Niacin
Aug 12, 2006
AZ,

I see slow release niacin as exposing the liver to steady long term exposure to nicotinic acid and whether the niacin is slowly released by a slow dissolving microencapsulation or by the slowly dispersing large inositol-niacin complex, I'm sure the liver perceives the blood's constant delivery of niacin in precisely the same way. I see the same for Niaspan in spite of the company's tortured differentiation between "extended" release, sustained release, long-acting or whatever terms are used.
Nicotinic acid is a weak liver toxin, not unlike statins in that regard, and the toxic effect is enhanced by both doseage and exposure time and the exposure time may be even more important than the dose. People have died from high dose niacin. I read about people who were on a dose of niacin with no problems and switched to the SAME doseage in time release and developed liver damage after the switch.

All that said, after bleary eyed research into the continuing horrors of Lp(a), I am going to double my niacin dosage to 1000 mg. slow release taken once, at night. It's either that or high dose ESTROGEN and I think at my age, a change in secondary sex characteristics would look a bit silly.:dizzy:

Anyone on ANY form of niacin in excess of 500 mg./day should have their liver functions, ALT and AST, checked after the first month and then annually!
Re: No-flush Niacin
Aug 15, 2006
:) [QUOTE=ARIZONA73]I disagree, particularly in respect to no-flush niacin (inositol hexanicotinate). With this form of niacin, higher doses may be required. Just my opinion. Of course, if you are taking a time-release form of nicotinic acid, then I see your point, and would tend to agree with you.[/QUOTE]


This may be redundant,but I have been using NO FLUSH Nician for some months now and have had zero side effects and combined with other natural Clo. lowering agents, I have my Cho. down to normat limits.

In my case my liver puts out more of the bad stuff than my body can get rid of and I have been on every satin that has hit the market ending with Lipitor and ending up with side effects with muscle damage to my legs. I am now off that nasty stuff. My Dr. also agrees that I should not take any satin based lipid lowing drugs.

I would advise you to try it and see for yourself. The benifits out weigh the trail. Go for it !!





All times are GMT -7. The time now is 05:42 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!